Advances in Operator Theory

Traces for fractional Sobolev spaces with variable exponents

Leandro Del Pezzo and Julio D. Rossi

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this note we prove a trace theorem in fractional spaces with variable exponents. To be more precise, we show that if $p \colon \overline{\Omega}\times \overline{\Omega} \rightarrow (1,\infty)$ and $q \colon \partial \Omega \rightarrow (1,\infty )$ are continuous functions such that $$\frac{(n-1)p(x,x)}{n-sp(x,x)}>q(x) \qquad \mathrm{in} \hspace{1em} \partial \Omega \cap \lbrace x \in \overline{\Omega}\colon n-sp(x,x) >0 \rbrace,$$ then the inequality    $$||f||_{L^{q(\cdot)}(\partial\Omega)} \leq C \left\lbrace ||f||_{L^{\bar{p}(\cdot)}(\Omega)} + [f]_{s,p ( \cdot , \cdot )} \right\rbrace $$ holds. Here $\bar{p}(x)=p(x,x)$ and $\lbrack f \rbrack_{s,p(\cdot,\cdot)} $ denotes the fractional seminorm with variable exponent, that is given by    $$[f]_{s,p(\cdot , \cdot)} := \mathrm{inf} \left\lbrace \lambda > 0:        \int_{\Omega}\int_{\Omega }\frac{|f(x)-f(y)|^{p(x,y)}}{\lambda ^{p(x,y)}        |x-y|^{n+sp(x,y)}}dxdy \lt 1 \right\rbrace$$ and $||f||_{L^{q(\cdot)}(\partial\Omega)}$ and $||f||_{L^{\bar{p}(\cdot)}(\Omega)}$ are the usual Lebesgue norms with variable exponent.

Article information

Source
Adv. Oper. Theory, Volume 2, Number 4 (2017), 435-446.

Dates
Received: 10 April 2017
Accepted: 21 June 2017
First available in Project Euclid: 4 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.aot/1512431720

Digital Object Identifier
doi:10.22034/aot.1704-1152

Mathematical Reviews number (MathSciNet)
MR3730039

Zentralblatt MATH identifier
06804220

Subjects
Primary: 46E35: Sobolev spaces and other spaces of "smooth" functions, embedding theorems, trace theorems
Secondary: 45G10: Other nonlinear integral equations 45P05: Integral operators [See also 47B38, 47G10]

Keywords
$p$−Laplacian fractional operators variable exponents

Citation

Del Pezzo, Leandro; Rossi, Julio D. Traces for fractional Sobolev spaces with variable exponents. Adv. Oper. Theory 2 (2017), no. 4, 435--446. doi:10.22034/aot.1704-1152. https://projecteuclid.org/euclid.aot/1512431720


Export citation

References

  • R. Adams and J. Fournier, Sobolev spaces, Second edition, Pure and Applied Mathematics (Amsterdam), 140. Elsevier/Academic Press, Amsterdam, 2003.
  • Y. Chen, S. Levine, and M. Rao, Variable exponent, linear growth functionals in image restoration, SIAM J. Appl. Math. 66 (2006), no. 4, 1383–1406.
  • F. Demengel and G. Demengel, Functional spaces for the theory of elliptic partial differential equations, Universitext, Springer, London, 2012. Translated from the 2007 French original by Reinie Erné.
  • L. Diening, P. Harjulehto, P. Hasto, and M. Ruzicka, Lebesgue and Sobolev spaces with variable exponents, Lecture Notes in Mathematics, Vol. 2017, Springer-Verlag, Heidelberg, 2011.
  • E. Di Nezza, G. Palatucci, and E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math. 136 (2012), no. 5, 521–573.
  • P- Grisvard, Elliptic problems in nonsmooth domains, Monographs and Studies in Mathematics, 24. Pitman (Advanced Publishing Program), Boston, MA, 1985.
  • P. Harjulehto, P. Hasto, U. Le, and M. Nuortio, Overview of differential equations with non-standard growth, Nonlinear Anal. 72 (2010), no. 12, 4551–4574.
  • U. Kaufmann, J. D. Rossi, and R. Vidal. Fractional Sobolev spaces with variable exponents and fractional $p(x)$-Laplacians, Preprint.
  • Y. Lou, X. Zhang, S. Osher, Stanley, and A. Bertozzi, Image recovery via nonlocal operators, J. Sci. Comput. 42 (2010), no. 2, 185–197.
  • G. Gilboa and S. Osher, Nonlocal operators with applications to image processing, Multiscale Model. Simul. 7 (2008), no. 3, 1005–1028.